MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SUTGRASPER 60 DEG *EA; ACCESSORIES, ARTHROSCOPIC

DEPUY MITEK LLC US IDEAL SUTGRASPER 60 DEG *EA; ACCESSORIES, ARTHROSCOPIC
Catalog Number 251723
Medical Device Problem Codes Degraded (1153); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary
=
> the product was returned to depuy synthes for evaluation.Depuy synthes then conducted visual inspection of the device received.The device was received and evaluated.When performing the visual inspection, it could be observed that the device is in used condition, the shaft, wire, and handle do not show structural anomalies, however the needle is slightly bent.Also, the needle edge was found to be irregular on one of the sides.The device was able to be placed in closed, slip and open position.The overall complaint was confirmed as the observed condition of the ideal sutgrasper 60 deg *ea would have contributed to the complained issue.Based on the investigation findings, the potential cause for the device condition is traced to procedural variable, such as handling of the device or product interaction during procedure; excessive force was applied while the device was being inserted, therefore the device was damaged.As per ifu; excessive force while using this instrument for tissue approximation is not recommended and may result in damaging the device.Therefore, it has been determined that no corrective and/or preventative action is required.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history record review: a device history review was performed and no non-conformances were identified related to the reported condition.
 
Event or Problem Description
It was reported from hong kong that during a bankart repair procedure, it was discovered that the ideal sutgrasper 60 deg device was too blunt, preventing the surgeons from using it to penetrate the soft tissues.During in-house engineering evaluation, it was determined that the device was deformed/bent.There were no delays to the surgical procedure.It was not reported if a spare device was available for use.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20136673
Report Number1221934-2024-03054
Device Sequence Number7305320
Product Code NBH
UDI-Device Identifier10886705012312
UDI-Public(01)10886705012312(10)247L324(17)281031
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251723
Device Lot Number247L324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Initial Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown